Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 170, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 12, 2012, 5:38 PM CDT for Cherokee County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2012, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 12, 2012, 6:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 154 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:10 PM CDT | TSTM WND DMG | 5 Se Jacksonville, TX | TREES DOWN ON FM 22 AND ALONG OTHER COUNTY ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
653
WUUS54 KSHV 122238
SVRSHV
TXC073-122330-
/O.NEW.KSHV.SV.W.0170.120612T2238Z-120612T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT TUE JUN 12 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...RUSK...JACKSONVILLE...
* UNTIL 630 PM CDT
* AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF JACKSONVILLE...AND MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELLS...PONTA...MORRILL...MAYDELLE...FOREST AND ALTO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS THAT HAVE
DOWNED TREES AND POWERLINES. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3147 9511 3151 9511 3157 9517 3157 9522
3164 9529 3167 9529 3176 9541 3182 9541
3185 9546 3190 9543 3195 9546 3214 9499
3170 9497 3152 9488 3143 9501
TIME...MOT...LOC 2238Z 318DEG 8KT 3191 9540
$$
PARKER1 follow-up statement
059
WWUS54 KSHV 122322
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
622 PM CDT TUE JUN 12 2012
TXC073-122330-
/O.CON.KSHV.SV.W.0170.000000T0000Z-120612T2330Z/
CHEROKEE TX-
622 PM CDT TUE JUN 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CHEROKEE COUNTY...
AT 616 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MAYDELLE...OR 9 MILES SOUTHWEST OF
JACKSONVILLE...MOVING SOUTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
SUMMERFIELD...WELLS...RUSK...PONTA...MORRILL...LINWOOD...GALLATIN...
FOREST AND ALTO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TREES WERE REPORTED DOWN ON FM 22 NEAR JACKSONVILLE AND ALONG OTHER
COUNTY ROADS WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3147 9511 3151 9511 3157 9517 3157 9522
3164 9529 3167 9529 3176 9540 3182 9541
3185 9546 3190 9543 3195 9545 3201 9499
3170 9497 3152 9488 3143 9501
TIME...MOT...LOC 2319Z 318DEG 8KT 3184 9533
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:55 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 12, 2:55 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CDT TUE JUN 12 2012 .DISCUSSION... EARLY MORNING MCS MOVED THROUGH SW AR...NORTHERN LA AND PORTIONS OF DEEP EAST TEXAS. CLOUDS REMAINED IN PLACE OVER MOST OF THESE AREAS THROUGHOUT THE DAY...KEEPING AFTERNOON TEMPERATURES RELATIVELY LOW. LOOKING WESTWARD...SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS PORTIONS OF CENTRAL AND NORTHERN TEXAS EARLY THIS AFTERNOON AND HAVE CONTINUED TO MOVE EASTWARD WITH TIME. THESE STORMS HAVE BEGUN TO DEVELOP INTO A LINE...ALONG THE REMNANT OUTFLOW FROM THE MORNING THUNDERSTORMS. THIS LINE STRETCHES FROM JUST WEST OF LUFKIN TO JUST SOUTH OF FORT WORTH TEXAS. IT APPEARS THAT THESE SHOWERS AND THUNDERSTORMS WILL STEER MORE TO THE SOUTHEAST THAN EAST...AVOIDING MOST OF THE CWA...WITH THE EXCEPTION OF FAR SW AREAS AROUND LUFKIN. AT THE SAME TIME...SOME SHOWERS/THUNDERSTORMS HAVE TRIED TO DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...WHERE A SECOND...LESS INTENSE AXIS OF INSTABILITY EXISTS. IN THIS AREA...LAPS INDICATES OVER 2000 J/KG OF CAPE AND VERY LITTLE CONVECTIVE INHIBITION. SO...THUNDERSTORMS STILL REMAIN A POSSIBILITY...WITH SOME SEVERE WEATHER POSSIBLE AS WELL. MODELS AGREE IN THE OVERALL SYNOPTIC FLOW AND PATTERN...BUT THE DAY TO DAY SMALL SCALE FEATURES HAVE BEEN DIFFICULT TO DISCERN. CURRENT THINKING AT THIS TIME IS AN EARLY MORNING MCS MAY DEVELOP ACROSS PORTIONS OF NORTH CENTRAL TEXAS ONCE AGAIN WEDNESDAY MORNING. THIS FEATURE MAY IMPACT OUR WEATHER BY WEDNESDAY AFTERNOON...PROVIDING A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE FOUR STATE REGION. AFTER WEDNESDAY...H500 RIDGE OF HIGH PRESSURE TAKES CONTROL AS IT CENTERS ITSELF OVER THE MIDDLE PART OF THE COUNTRY. WITH AFTERNOON HEATING AND SOUTHEASTERLY FLOW OFF THE GULF OF MEXICO...ISOLATED SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE. THIS PATTERN SHOULD PERSIST THROUGH NEXT WEEKEND...ALLOWING FOR WARM TEMPERATURES ACROSS THE AREA. /20/ && .AVIATION... CONVECTION HAS MOVED OUT OF THE REGION FOR NOW...BUT NEW DEVELOPMENT CAN BE SEEN ACROSS PARTS OF N TX/SE OK ATTM. CLUSTER OF TSRA LINGERING JUST TO THE S AND W OF KLFK...SO WILL MAINTAIN VCTS THROUGH 13/00Z. MODELS SUGGEST THAT THE ATMOSPHERE WILL RECOVER ENOUGH FROM PREVIOUS CONVECTION TO GET AT LEAST SOME ISOLD CONVECTION BY THIS AFTN. SOME MODELS ALSO CONTINUE SUGGEST THAT ANOTHER ROUND OF STRONG CONVECTION COULD MOVE IN FROM THE W AND OR N...SO UNCERTAINTY REMAINS. WILL LIKELY COVER THIS UNCERTAINTY AND ANY CONVECTION WITH AMENDMENTS AS NEEDED. OTHERWISE...SOME REDUCED VSBYS ARE LIKELY AT MOST TERMINALS JUST BEFORE DAYBREAK DUE TO RECENT RAINFALL. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 90 70 91 71 / 30 40 20 20 10 MLU 70 89 68 92 67 / 30 30 20 20 10 DEQ 65 88 66 91 68 / 30 40 20 20 10 TXK 69 88 69 91 69 / 30 40 20 20 10 ELD 69 88 66 92 67 / 30 30 20 20 10 TYR 72 87 71 91 72 / 30 40 20 20 10 GGG 71 88 71 91 71 / 30 40 20 20 10 LFK 72 90 71 93 70 / 30 40 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 20/12
Hazardous weather outlook, Jun 12, 11:21 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1121 AM CDT TUE JUN 12 2012 OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-165>167-131200- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1121 AM CDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS MAY MOVE INTO THE AREA...AS A STALLED FRONTAL BOUNDARY LIES JUST TO THE NORTH. A COMPLEX OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING OUT OF PORTIONS OF NORTHERN AND CENTRAL TEXAS...AND WILL BE HEADING TOWARD AREAS OF EASTERN TEXAS AND SOUTHEAST OKLAHOMA. SOME OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THE NEXT SEVERAL DAYS...WITH NO WIDESPREAD SEVERE WEATHER EXPECTED. BUT...A FEW OF THESE AFTERNOON THUNDERSTORMS MAY BE POSSIBLE OF GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-131200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1121 AM CDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT...BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE ACROSS PORTIONS OF NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS THIS EVENING. DAMAGING WINDS AND HAIL WOULD BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THE NEXT SEVERAL DAYS...WITH NO WIDESPREAD SEVERE WEATHER EXPECTED. BUT...A FEW OF THESE AFTERNOON THUNDERSTORMS MAY BE POSSIBLE OF GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS EVENING OR TONIGHT. 20
In the hours before
Local storm report, Jun 12, 11:38 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG HOMER 32.79N 93.06W
06/12/2012 CLAIBORNE LA EMERGENCY MNGR
NUMEROUS TREES DOWNED ACROSS THE PARISH. IN HOMER...AT
LEAST TWO DOZEN HOMES WITH DAMAGE...DAMAGE TO SEVERAL
BUSINESSES...DAMAGE TO LOCAL ELEMENTARY SCHOOL.
&&
12Local storm report, Jun 12, 12:14 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG NEW BOSTON 33.46N 94.42W
06/12/2012 BOWIE TX EMERGENCY MNGR
SEVERAL TREES DOWNED AROUND TOWN INCLUDING ONE THAT FELL
ON TOP OF A HOME ON N. BOWIE RD.
&&
MBERRYLocal storm report, Jun 12, 12:18 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG TEXARKANA 33.44N 94.07W
06/12/2012 BOWIE TX EMERGENCY MNGR
THUNDERSTORM WIND GUSTS PEELED BACK THE ROOF OF AN
APARTMENT COMPLEX OFF OF MAIN STREET.
&&
MBERRYLocal storm report, Jun 12, 12:25 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG W TEXARKANA 33.44N 94.07W
06/12/2012 BOWIE TX EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE LIBERTY-EYLAU COMMUNITY
INCLUDING ONE THAT FELL ON A HOME ON MACEDONIA STREET. A
TREE FELL ON A BARN OFF OF COUNTY ROAD 2516 AT THE END OF
RYAN LOOP ROAD.
&&
MBERRYLocal storm report, Jun 12, 1:08 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 3 SW UNCERTAIN 32.68N 94.16W
06/12/2012 HARRISON TX LAW ENFORCEMENT
TREES DOWN IN KARNACK.
0400 AM TSTM WND DMG N MARSHALL 32.54N 94.35W
06/12/2012 HARRISON TX LAW ENFORCEMENT
TREES DOWNED NORTH OF MARSHALL OFF OF FM 1793.
0340 AM TSTM WND DMG JEFFERSON 32.76N 94.35W
06/12/2012 MARION TX LAW ENFORCEMENT
TREES DOWNED ON SHADY GROVE ROAD.
0330 AM TSTM WND DMG AVINGER 32.90N 94.55W
06/12/2012 CASS TX LAW ENFORCEMENT
TREES WERE DOWNED.
0320 AM TSTM WND DMG ORE CITY 32.80N 94.72W
06/12/2012 UPSHUR TX LAW ENFORCEMENT
TREES WERE DOWNED.
&&
MBERRYLocal storm report, Jun 12, 5:23 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG RUSK 31.80N 95.15W
06/12/2012 CHEROKEE TX LAW ENFORCEMENT
TREES AND POWERLINES DOWN NEAR RUSK
&&
BPARKERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:56 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Wood | 64 min |
| Jun 12, 2:22 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 53 min |
| Jun 12, 2:36 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Morris, Titus | 54 min |
| Jun 12, 3:35 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion | 55 min |
| Jun 12, 3:57 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 63 min |
| Jun 12, 5:02 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.